Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 61, NWS Grand Rapids, MI

July 31, 2012Newaygo County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 31, 2012, 12:21 AM EDT for Newaygo County, Michigan. It was in force for 54 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2012, 12:21 AM EDT (04:21 UTC)
Expired
Jul 31, 2012, 1:15 AM EDT
In force
54 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Newaygo County, MI

The radar

The Grand Rapids radar (KGRR), 83 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 12:30 AM EDTTSTM WND DMG2 E White Cloud, MITREES BLOCKING ROAD EAST OF WHITE CLOUD ON M20. TIME ESTIMATED FROM RADAR.
Jul 31, 12:33 AM EDTTSTM WND DMG5 Nnw Newaygo, MI*** 2 FATAL *** TREE FELL ON A HOUSE IN LONG LAKE.
Jul 31, 12:33 AM EDTTSTM WND GST 503 Ne White Cloud, MIWIND GUSTS ESTIMATED 45 TO 50 FROM WZZM TV.
Jul 31, 12:34 AM EDTTSTM WND DMGHesperia, MIFOX 17 VIEWER REPORTS TREES DOWN IN HESPERIA.
Jul 31, 12:37 AM EDTTSTM WND DMG3 Ne White Cloud, MIWZZM TV VIEWER REPORTS A LARGE TREE BRANCH DOWN. LOST POWER.
Jul 31, 12:37 AM EDTTSTM WND DMGWhite Cloud, MIHANGER DOOR BLOWN OFF AT WHITE CLOUD AIRPORT. MANY TREES AND BRANCHES DOWN ACROSS THE AREA. MOST TREES WERE ROTTED WITH THE LARGEST TREES UP TO ONE AND A HALF FEET IN DIAMETER. TIME ESTIMATED FROM RADAR.
Jul 31, 12:58 AM EDTTSTM WND DMGWhite Cloud, MIREPORTS OF TREES AND POWER LINES DOWN IN WHITE CLOUD AND AREAS NORTH...AND ALSO IN THE CITY OF NEWAYGO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 4.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2012-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2012-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
2207 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

311 
WUUS53 KGRR 310421
SVRGRR
MIC123-310515-
/O.NEW.KGRR.SV.W.0061.120731T0421Z-120731T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1221 AM EDT TUE JUL 31 2012

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NEWAYGO COUNTY IN WEST CENTRAL MICHIGAN...

* UNTIL 115 AM EDT

* AT 1219 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF
  BITELY..AND MOVING EAST AT 40 MPH. SMALL HAIL MAY ALSO ACCOMPANY
  THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  NEWAYGO...            BITELY...             FREMONT...
  WHITE CLOUD...        HESPERIA...           NEWYAGO STATE PARK...
  GOODWELL TWP...       ASHLAND TWP...        ENSLEY TWP...
  TROY TWP...           HOME TWP...           REEMAN...
  WOODLAND PARK...      WOODVILLE...          BROHMAN...
  HAWKINS...            BRIDGETON...          GRANT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4382 8604 4381 8556 4329 8557 4330 8604
TIME...MOT...LOC 0421Z 291DEG 34KT 4369 8601
WIND...HAIL 60MPH <1.00IN

$$

DUKE
3 follow-up statements
302 
WWUS53 KGRR 310440
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1240 AM EDT TUE JUL 31 2012

MIC123-310515-
/O.CON.KGRR.SV.W.0061.000000T0000Z-120731T0515Z/
NEWAYGO MI-
1240 AM EDT TUE JUL 31 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NEWAYGO COUNTY
UNTIL 115 AM EDT...

AT 1237 AM EDT...THE DOPPLER RADAR INDICATED A LINE OF SEVERE 
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF 
WHITE CLOUD TO WHITE CLOUD TO FREMONT...MOVING SOUTHEAST AT 45 MPH. 
SMALL HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

IN ADDITION...45 TO 50 MPH WINDS WERE REPORTED JUST NORTHEAST OF 
WHITE CLOUD AROUND 1233 PM. TREES ARE ALSO REPORTED DOWN NEAR 
HESPERIA.

LOCATIONS IMPACTED INCLUDE...
  NEWAYGO...            BITELY...             FREMONT...
  WHITE CLOUD...        HESPERIA...           NEWYAGO STATE PARK...
  GOODWELL TWP...       ASHLAND TWP...        ENSLEY TWP...
  TROY TWP...           HOME TWP...           REEMAN...
  WOODLAND PARK...      WOODVILLE...          BROHMAN...
  HAWKINS...            BRIDGETON...          GRANT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4382 8604 4381 8556 4329 8557 4330 8604
TIME...MOT...LOC 0439Z 297DEG 40KT 4365 8567 4350 8573
          4343 8590
WIND...HAIL 60MPH <1.00IN

$$

NJJ
707 
WWUS53 KGRR 310456
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1256 AM EDT TUE JUL 31 2012

MIC123-310515-
/O.CON.KGRR.SV.W.0061.000000T0000Z-120731T0515Z/
NEWAYGO MI-
1256 AM EDT TUE JUL 31 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
NEWAYGO COUNTY UNTIL 115 AM EDT...

AT 1254 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF MORLEY TO NEWAYGO TO 11 MILES
NORTHEAST OF MUSKEGON...MOVING SOUTHEAST AT 35 MPH. SMALL HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  NEWAYGO...            FREMONT...            WHITE CLOUD...
  NEWYAGO STATE PARK... GOODWELL TWP...       ASHLAND TWP...
  ENSLEY TWP...         REEMAN...             WOODVILLE...
  BRIDGETON...          GRANT...              CROTON...
  AETNA...              BIG PRAIRIE...        WOOSTER...
  OXBOW...              CROTON HEIGHTS...     BISHOP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4372 8556 4329 8557 4330 8604 4355 8604
TIME...MOT...LOC 0456Z 306DEG 32KT 4354 8548 4334 8575
          4330 8606
WIND...HAIL 60MPH <1.00IN

$$

NJJ
291 
WWUS53 KGRR 310515
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
115 AM EDT TUE JUL 31 2012

MIC123-310525-
/O.EXP.KGRR.SV.W.0061.000000T0000Z-120731T0515Z/
NEWAYGO MI-
115 AM EDT TUE JUL 31 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN NEWAYGO COUNTY HAS
EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.

LAT...LON 4372 8556 4329 8557 4330 8604 4355 8604
TIME...MOT...LOC 0515Z 306DEG 32KT 4344 8529 4324 8556
          4320 8587

$$

NJJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 9:53 PM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jul 30, 9:53 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
953 PM EDT MON JUL 30 2012

.SYNOPSIS...
ISSUED AT 345 PM EDT MON JUL 30 2012

A COLD FRONT WILL SWEEP SOUTHEAST THROUGH MICHIGAN TONIGHT...
BRINGING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF
THE STORMS MAY BE STRONG TO SEVERE WEST OF HIGHWAY 131.

RAIN WILL END TUESDAY MORNING AS THE FRONT DEPARTS... WITH
DECREASING CLOUDS FOLLOWING. STRONG NORTH WINDS BEHIND THE FRONT
WILL CREATE HAZARDOUS SWIMMING AND BOATING CONDITIONS ON LAKE
MICHIGAN FOR TUESDAY AFTERNOON AND EVENING.

HIGH PRESSURE WILL PROVIDE DRY AND PLEASANT WEATHER ON WEDNESDAY...
THEN ANOTHER COLD FRONT WILL BRING A THREAT OF SHOWERS AND
THUNDERSTORMS ON THURSDAY.

&&

.UPDATE...
ISSUED AT 953 PM EDT MON JUL 30 2012

RADAR IS CURRENTLY LIT UP FROM THE BRIDGE SOUTHWEST TO NEAR
MANITOWOC. NEW ECHOS WERE FORMING SW OF MANITOWOC ACROSS CENTRAL
WISCONSIN AHEAD OF A COLD FRONT. LATEST HRRR BRINGS A BROKEN LINE
OF STORMS ACROSS THE CWA LATE TONIGHT. SHEAR VALUES ARE
CONSIDERABLY LESS ACROSS LOWER MI THAN ACROSS WISCONSIN. THINKING
THAT CHCS OF SVR STORMS ARE DIMINISHING BASED ON TIME OF DAY AND
MODEL PROGS OF SHEAR BUT A STRONG STORM OR TWO IS CERTAINLY
POSSIBLE. TWEAKED POPS TO REFLECT A BIT SLOWER TIMING THROUGH THE
CWA.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 345 PM EDT MON JUL 30 2012

THE MID LEVEL SHORTWAVE TROUGH NOW OVER THE LAKE SUPERIOR REGION
WILL DIG SEWD TONIGHT. HEIGHT FALLS ASSOCIATED WITH THIS AMPLIFYING
WAVE AND LOW LEVEL CONVERGENCE ASSOCIATED WITH THE SFC COLD FRONT
WILL SET OFF A SCT-BKN LINE OF CONVECTION TO OUR NW OVER WI LATE
THIS AFTERNOON. THIS ACTIVITY IS EXPECTED TO EASILY SURVIVE THE TREK
ACROSS LAKE MI THIS EVENING AS AXIS OF INSTABILITY WITH MUCAPES
AROUND 2000 J/KG LEANS INTO WRN LWR MI AHEAD OF THE FRONT. LAKE MI
ACTUALLY MAY ALSO PROVIDE SOME BOOST GIVEN THE VERY WARM WATER TEMPS
AND ADDED SOURCE OF MOISTURE. HAVE RAISED POPS TO LIKELY OVER MUCH
OF THE CWFA TONIGHT.

SOME WIND DAMAGE MAY OCCUR WITH ANY ORGANIZED/BOWING LINES OF
CONVECTION TONIGHT. ALL THE JUICY DETAILS RELATED TO SEVERE WX
POTENTIAL CAN BE FOUND IN THE SPC DAY1 OTLK AS WELL AS ANY MESOSCALE
DISCUSSIONS FOR OUR AREA.

BELIEVE MOST OF THE CONVECTION WILL EXIT TO THE SOUTHEAST ON TUESDAY
MORNING. HOWEVER IT IS POSSIBLE SOME ENHANCEMENT AND/OR NEW
DEVELOPMENT WILL TAKE PLACE NEAR JXN IN THE LATE MORNING PRIOR TO
THE FRONT FULLY EXITING TO THE SE.

.LONG TERM...(THURSDAY THROUGH MONDAY)
ISSUED AT 345 PM EDT MON JUL 30 2012

THE FOCUS OF THE LONG TERM WILL BE ON TWO SYSTEMS THAT WILL BE
MOVING THROUGH THE AREA. NO MAJOR CHANGES ARE NEEDED TO THE FCST AS
THE MODELS HAVE BEEN FAIRLY CONSISTENT WITH DECENT RUN TO RUN
CONTINUITY.

UPPER NW FLOW EXPECTED TO BE ALOFT MOST OF THIS WEEK WILL HOLD ON
FOR ONE MORE DAY ON THU/THU NIGHT AS A SOMEWHAT DISORGANIZED SHORT
WAVE MOVES THROUGH JUST NORTH OF THE AREA. THIS WAVE WILL HELP TO
PUSH A COLD FRONT SOUTH THROUGH THE AREA. MOST OF THE DYNAMICS WILL
REMAIN JUST NORTH OF THE AREA WITH THIS WAVE. THE FRONT WILL BE
WEAKENING AS IT PUSHES SOUTH THROUGH THE AREA. H850 TEMPS AROUND 20C
WILL HELP TEMPS WARM TO AROUND 90 THU AFTERNOON.

THE NW UPPER FLOW IS EXPECTED TO BEGIN FLATTENING OUT SOME THEN ON
FRI. THIS OCCURS AS THE STRONG WAVE THAT COMES FROM ITS CURRENT
POSITION ACROSS THE NRN PACIFIC TRANSLATES INTO THE AREA FOR NEXT
WEEKEND. MODELS ARE STARTING TO INDICATE THAT A WAVE MAY RIDE ALONG
THE STALLING OUT FRONT TO OUR SOUTH ON FRI. IF IT STALLS OUT A
LITTLE FURTHER NORTH...FRI MAY END UP A BIT MORE WET THAN CURRENTLY
INDICATED.

MODELS HAVE BEEN INDICATING THAT SAT AND SAT NIGHT COULD BE A
SOMEWHAT WET PERIOD AND POTENTIALLY ACTIVE AS THE STRONG WAVE/LOW
WILL BEGIN MOVING INTO THE AREA. STRONG FORCING AHEAD OF IT...ALONG
WITH A MOISTURE FEED FROM THE GULF WILL HELP TO BRING A GOOD CHC OF
PCPN TO THE AREA. THE NEW 12Z EURO JUST COMING IN IS NOW SLOWING THE
SYSTEM UP A BIT...SO WE WILL NEED TO WATCH THAT TREND.

WE SHOULD CLEAR OUT RATHER WELL AND COOL OFF A BIT BEHIND THE
SAT/SAT NIGHT SYSTEM AS A NICE CANADIAN AIR MASS ADVECTS IN. THIS
WILL DOMINATE THE WEATHER FOR THE FIRST PART OF NEXT WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 804 PM EDT MON JUL 30 2012

LINE OF STRONG TO SEVERE STORMS EXTENDS FROM THE EASTERN UPPER
PENINSULA SOUTHEAST TO NEAR GREEN BAY. THE MAIN POINT OF CONTENTION
WITH THIS SET OF TAFS IS WHAT THIS LINE DOES AT IT WORKS ITS WAY
SOUTH AND EAST OVER THE COURSE OF THE NEXT 12 HOURS.

HAVE BROUGHT PREVAILING THUNDERSTORMS INTO THE WESTERN TAF SITES
OF KMKG...KGRR AND KAZO BETWEEN 03Z AND 08Z. INLAND TAF SITES ARE
A BIT TRICKIER AND DECIDED TO JUST USE VCTS WORDING AT THIS POINT.
HAVE KEPT CEILINGS VFR THROUGH THE PERIOD...WITH MVFR VSBY/S IN
THE WESTERN SITES AS STORMS MOVE THROUGH.

SHOWERS AND STORMS SHOULD MOVE SOUTH AND EAST OF THE TAF SITES
THROUGH THE COURSE OF TUESDAY MORNING BETWEEN 12Z AND 16Z.

&&

.MARINE...
ISSUED AT 345 PM EDT MON JUL 30 2012

WILL ISSUE A SMALL CRAFT ADVISORY FOR TUESDAY AFTERNOON AND EVENING.
INCREASING NORTH FLOW AND COLD ADVECTION OVER VERY WARM LAKE WATERS
IS BOUND TO KICK UP THE LAKE TO ADVISORY LEVELS.

&&

.HYDROLOGY...
ISSUED AT 345 PM EDT MON JUL 30 2012

RAIN AMOUNTS WITH THE FRONT TONIGHT SHOULD BE GENERALLY ONE QUARTER
TO ONE HALF INCH. HOWEVER SOME LOCALLY HIGHER AMOUNTS NEAR ONE INCH
ARE CERTAINLY POSSIBLE. WHILE LOCALIZED NUISANCE FLOODING IS
POSSIBLE IN URBAN AREAS IF/WHERE HEAVY DOWNPOURS OCCUR... WE REALLY
NEED THIS RAIN FOR DROUGHT RELIEF.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...BEACH HAZARDS STATEMENT FROM TUESDAY AFTERNOON THROUGH LATE
     TUESDAY NIGHT FOR MIZ037-043-050-056-064-071.

LM...SMALL CRAFT ADVISORY FROM NOON TUESDAY TO 5 AM EDT WEDNESDAY FOR
     LMZ844>849.

&&

UPDATE...93
SYNOPSIS...MEADE
SHORT TERM...MEADE
LONG TERM...NJJ
AVIATION...DUKE
HYDROLOGY...MEADE
MARINE...MEADE
Hazardous weather outlook, Jul 30, 5:00 PM EDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
500 PM EDT MON JUL 30 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-312100-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
500 PM EDT MON JUL 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

A SLIGHT RISK OF SEVERE WEATHER EXISTS TONIGHT... PRIMARILY WEST OF
HIGHWAY 131 INCLUDING LUDINGTON... MUSKEGON... AND HOLLAND. THE
PRIMARY THREATS ARE WIND GUSTS TO 60 MPH AND HAIL UP TO ONE INCH IN
DIAMETER. LOCALLY HEAVY DOWNPOURS ARE ALSO POSSIBLE. THE MAIN TIME
FRAME OF CONCERN IS 9 PM TO 2 AM.

NUMEROUS STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP IN A LINE
OVER WISCONSIN LATE THIS AFTERNOON AND MOVE SOUTHEAST INTO LAKE
MICHIGAN AND WESTERN LOWER MICHIGAN THIS EVENING AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY. SOME STRONG TO
SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 8 PM TONIGHT... ESPECIALLY
FOR COMMUNITIES WEST OF HIGHWAY 131.

LMZ844>849-312100-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
500 PM EDT MON JUL 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

A SLIGHT RISK OF SEVERE WEATHER EXISTS TONIGHT ACROSS THE ENTIRE
NEARSHORE WATERS. THE PRIMARY THREATS ARE WIND GUSTS TO 60 MPH AND
HAIL UP TO ONE INCH IN DIAMETER. LOCALLY HEAVY DOWNPOURS ARE ALSO
POSSIBLE. THE MAIN TIME FRAME OF CONCERN IS 9 PM TO 2 AM.

NUMEROUS STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP IN A LINE
OVER WISCONSIN LATE THIS AFTERNOON AND MOVE SOUTHEAST INTO LAKE
MICHIGAN AND WESTERN LOWER MICHIGAN THIS EVENING AND OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HAZARDOUS WEATHER CONDITIONS WILL DEVELOP BY TUESDAY AFTERNOON FOR
SMALLER WATERCRAFT AND SWIMMERS. THESE HAZARDOUS WEATHER CONDITIONS WILL
CONTINUE THROUGH TUESDAY NIGHT BEFORE IMPROVING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 8 PM TONIGHT.

In the hours before

Special weather statement, Jul 30, 10:32 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1032 PM EDT MON JUL 30 2012

MIZ037-310330-
MASON-
1032 PM EDT MON JUL 30 2012

...SIGNIFICANT WEATHER ADVISORY...

AT 1027 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF LUDINGTON...MOVING EAST AT
35 MPH.

PENNY SIZE HAIL...WIND GUSTS GREATER TO NEAR 50 MPH...FREQUENT CLOUD
TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  BIG SABLE POINT...    HAMLIN LAKE...
  LUDINGTON STATE PARK...
  LAKE MICHIGAN RECREATION AREA...            LUDINGTON...
  VICTORY TWP...        SUMMIT TWP...         SCOTTVILLE...
  FREESOIL...           CUSTER...             FOUNTAIN...
  MEADE TWP...          WALHALLA...           LOGAN TWP...
  BRANCH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

&&

LAT...LON 4409 8650 4412 8644 4418 8639 4417 8604
      4382 8604 4382 8643 4382 8644 4397 8647
      4403 8652 4406 8652
TIME...MOT...LOC 0231Z 289DEG 29KT 4411 8661

DUKE
Local storm report, Jul 31, 12:20 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1220 AM EDT TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 AM     TSTM WND DMG     WALKERVILLE             43.71N 86.12W
07/31/2012                   OCEANA             MI   911 CALL CENTER

            REPORT OF ONE TREE DOWN.

&&

MKALEMBK

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 9:50 PM EDTSpecial Marine WarningGRR115 min
Jul 30, 10:32 PM EDTSpecial Weather StatementGRRMason58 min
Jul 30, 11:47 PM EDTSpecial Marine WarningGRR118 min
Jul 30, 11:58 PM EDTSevere Thunderstorm WarningGRROceana62 min
Jul 31, 12:35 AM EDTSevere Thunderstorm WarningGRRMuskegon55 min
Jul 31, 1:01 AM EDTSevere Thunderstorm WarningGRRMontcalm59 min
Jul 31, 1:04 AM EDTSevere Thunderstorm WarningGRRKent56 min
Jul 31, 1:13 AM EDTSpecial Marine WarningGRR2 hr
Jul 31, 1:47 AM EDTSpecial Weather StatementGRROttawa58 min
Jul 31, 2:03 AM EDTSpecial Weather StatementGRRKent57 min
Jul 31, 2:44 AM EDTSpecial Marine WarningGRR91 min
Jul 31, 3:10 AM EDTSpecial Weather StatementGRRAllegan, Barry, Calhoun, Kalamazoo, Van Buren50 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.